Can You Overdose on Clonazepam?

Receiving treatment for several seizure disorders and panic attacks often requires doctors to prescribe a form of benzodiazepine to treat the condition. This classification covers the antiepileptic drug clonazepam, one of the most used prescription drugs on the market. However, clonazepam can be abused and used recreationally like other prescription drugs. So when someone asks if you can overdose on clonazepam, here are the possible side effects they can experience. 

How Addictive Is Clonazepam?

Doctors prescribe this Class IV drug for short-term usage; it’s rarely considered a long-term solution for the seizure and panic attack disorders the person currently has. However, the longer you take it, the higher tolerance your body develops and the more you need to take to achieve similar results. As you continue to use more clonazepam to achieve the same high, you can quickly become dependent on it to feel a sense of normalcy in your daily life. 

Sometimes, if you or a loved one stop taking the drug cold turkey you feel like you’re less dependent on it. This can lead to your tolerance decreasing as your body tries to reacclimate itself. However, if they relapse during this crucial period and try to take the same dosage they did before their tolerance waned, they could quickly experience an overdose. 

Should I Take Clonazepam With an Opioid Medication?

If you’re dealing with multiple conditions, taking both clonazepam and an opioid medication may seem like a quick way to deal with them at the same time. However, when both substances are in your system, the likelihood of developing the potential side effects increases exponentially. Mixing clonazepam with an opioid medication or even alcohol can prove extremely dangerous and can result in an accidental overdose. 

Identifying a Clonazepam Overdose

When you use clonazepam as directed, it can effectively treat existing seizure and panic attack disorders. However, people have chosen to use it recreationally due to its euphoric effects. When someone takes high doses of this particular drug, they can experience these possible side effects:

  • Memory Loss
  • Loss of Motor Function
  • Drowsiness 
  • Acute Muscle Weakness
  • Confusion
  • Nausea
  • Impaired Motor Function
  • Trouble Breathing
  • Falling Into a Coma

If you notice someone you love with these symptoms following taking clonazepam, you have to act quickly to get them the help they need. Any drug overdose can be potentially fatal — especially if taken with other narcotics or alcohol. Try to keep the person awake until emergency services arrive on the scene. 

Receive the Necessary Benzo Treatment Services From Silver Pines Treatment Center

One of the biggest factors involving treatment for benzo abuse is finding an addiction treatment program that can help in every aspect of the road to recovery. It’s a process that’s rarely ever a straight line and you need a rehab facility that can help you deal with any potential withdrawal symptoms and help create a sustainable support network to help you in the future. Silver Pines Treatment Center has spent years helping patients that have dealt with clonazepam addiction and substance abuse find a path forward. 

If you or someone you love is dealing with benzo addiction, you are not alone. Contact our team at 866-345-2147 and learn more about our substance abuse treatment programs today.